I'm entering the time when I expect to see more results from Otezla at two months. I started this new-to-me medication on May 15th for my psoriasis, and hopefully eczema. Unfortunately, instead of improving, I feel more and more inflammation on my skin than I have in a long time. Should I keep going?
I originally wrote this article for The Itch to Beat Psoriasis on Everyday Health. The editor needed to cut it down by almost half. My enthusiasm for travel apparently could not be contained in under 1000 words. So, I have the full, original article here with tips and routines I've developed from my travels over the years..
This morning I gulped down the first Otezla pill of the third week of treatment. Given the intense side effects from pill one, I consider two weeks and 27 pills a milestone. However, I've begun to contemplate an interesting question: what if my skin is clear, but I'm still experiencing all these side effects? Would I still take it?
A little over a week ago I received the news that I would receive a somewhat new psoriasis medication, apremilast (Otezla), direct from the manufacturer. At first I felt a sense of relief that the battles with insurance over covering it came to an end. Then I faced the prospect of taking the medication. A feeling of dread overcame me.
HealtheVoices is an incredible conference for online health advocates. I've been blessed to participate in the conference for all three years, serving on the advisory panel last year. This year I went wondering what I might learn this time around. What I gained surprised me.